Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 7:03 PM EDT for 5 counties in West Virginia; Fayette County, Greene County, Pennsylvania. It was in force for 57 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 29, 2012, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Greene County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:21 PM EDT | TSTM WND DMG | Hundred, WV | NUMEROUS TREES DOWN |
| Jun 29, 7:34 PM EDT | TSTM WND DMG | Fairmont, WV | TREES DOWN |
| Jun 29, 7:34 PM EDT | HAIL 0.88 | Fairmont, WV | |
| Jun 29, 7:45 PM EDT | TSTM WND DMG | Morgantown, WV | 3 TREES DOWN...MARION ROAD...WARM HALLOW ROAD...STONE MINE ROAD |
| Jun 29, 7:47 PM EDT | TSTM WND DMG | 6 S Morgantown, WV | TREE DOWN |
| Jun 29, 7:47 PM EDT | TSTM WND DMG | Morgantown, WV | LARGE BRANCHES BROKEN |
| Jun 29, 7:47 PM EDT | TSTM WND DMG | Morgantown, WV | TREES DOWN |
| Jun 29, 7:47 PM EDT | HAIL 0.88 | Fairmont, WV | EVENT OCCURRED BETWEEN 732 PM 06/29/2012 AND 747 PM 06/29/2012 |
| Jun 29, 7:50 PM EDT | TSTM WND DMG | Rices Landing, PA | LARGE TREES BLOWN DOWN. |
| Jun 29, 7:55 PM EDT | TSTM WND DMG | Worthington, WV | *** 1 INJ *** MOBILE HOME SLID OFF ITS FOUNDATION. |
| Jun 29, 7:59 PM EDT | TSTM WND DMG | Morgantown, WV | 56 TREES DOWN ACROSS THE COUNTY. |
| Jun 29, 8:04 PM EDT | TSTM WND DMG | Laurel Run, WV | NUMEROUS TREES DOWN |
| Jun 29, 8:05 PM EDT | TSTM WND DMG | Reedsville, WV | TREES DOWN AND A GARAGE DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
427
WUUS51 KPBZ 292303
SVRPBZ
PAC051-059-WVC049-051-061-077-103-300000-
/O.NEW.KPBZ.SV.W.0055.120629T2303Z-120630T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
WESTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
EASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF LITTLETON
TO 31 MILES SOUTHWEST OF JACKSONBURG...MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITTLETON... KNOB FORK... JACKSONBURG...
BIG RUN... HUNDRED... ROUND BOTTOM...
SMITHFIELD... EARNSHAW... BUZZ...
FOLSOM... ROGERSVILLE... SWARTS...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 26.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3930 7990 3943 7990 3944 7993 3938 8009
3940 8010 3939 8020 3943 8027 3946 8049
3943 8052 3943 8055 3946 8065 3948 8072
3949 8073 4000 8034 3991 7940 3925 7985
TIME...MOT...LOC 2303Z 269DEG 51KT 3982 8042 3914 8086
$$1 follow-up statement
899
WWUS51 KPBZ 292337
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT FRI JUN 29 2012
WVC051-103-292347-
/O.CAN.KPBZ.SV.W.0055.000000T0000Z-120630T0000Z/
MARSHALL WV-WETZEL WV-
737 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WETZEL AND MARSHALL COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3930 7990 3943 7990 3944 7993 3938 8009
3940 8010 3939 8020 3943 8027 3946 8030
3947 8033 3947 8038 3949 8036 3947 8039
3949 8039 3998 8028 3991 7940 3925 7985
TIME...MOT...LOC 2337Z 269DEG 51KT 3993 8017 3922 8017
$$
PAC051-059-WVC049-061-077-300000-
/O.CON.KPBZ.SV.W.0055.000000T0000Z-120630T0000Z/
GREENE PA-PRESTON WV-MONONGALIA WV-MARION WV-FAYETTE PA-
737 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR FAYETTE...MARION...MONONGALIA...PRESTON AND GREENE COUNTIES...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SWARTS TO 13 MILES SOUTHWEST
OF VALLEY FALLS...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON... WANA... WADESTOWN...
MONONGAH... METZ... MANNINGTON...
GRANT TOWN... FESTUS... FARMINGTON...
DAYBROOK... BLACKSVILLE... WAYNESBURG...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 26.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 19.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3930 7990 3943 7990 3944 7993 3938 8009
3940 8010 3939 8020 3943 8027 3946 8030
3947 8033 3947 8038 3949 8036 3947 8039
3949 8039 3998 8028 3991 7940 3925 7985
TIME...MOT...LOC 2337Z 269DEG 51KT 3993 8017 3922 8017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:41 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 29, 6:41 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT FRI JUN 29 2012
.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS EVEN
AS A SERIES OF SYSTEMS BEGIN TO MOVE THROUGH THE AREA. INSTABILITY
BECAUSE OF THE HEAT WILL LIKELY MEAN PERIODS OF SCATTERED SHOWERS
AND THUNDERSTORMS WITH ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
RAPIDLY EVOLVING CONVECTIVE SITUATION AS AN MCS CROSSES THIS AREA
THIS EVENING. CURRENTLY TRAJECTORY HAS THE BOWING LINE OF
THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS THE AREA AROUND 50
KTS...WITH SEVERAL CELLS EXHIBITING SEVERE CHARACTERISTICS AND
EVEN RADAR/SPOTTER INDICATIONS OF A TORNADO OR TWO ALONG AND AHEAD
OF THE BOWING LINE SEGMENT. SEVERE THUNDERSTORM WATCHES ARE IN
EFFECT FOR THE OHIO COUNTIES AND WEST VIRGINIA PANHANDLE UNTIL 10
PM...WHILE SOUTHWESTERN PENNSYLVANIA AND THE REST OF THE WEST
VIRGINIA AND MARYLAND COUNTIES OF THE FORECAST AREA WILL BE IN
EFFECT UNTIL 1 AM. THE FORECAST ALREADY HAD A DECENT HANDLE ON THE
EVOLVING SITUATION...SO THE MAIN UPDATE WAS TO EXPAND THE WATCHES.
FRIES
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A FAIRLY POTENT SHORT WAVE LOOKS SET TO MOVE OVER THE AREA ON
SATURDAY. MODEL INITIALIZATIONS OF THIS SYSTEM OVER THE CENTRAL
PLAINS TODAY WERE FAIRLY GOOD...HOWEVER THE GFS QUICKLY SEEMED TO
GET THE SYSTEM LOST IN CONVECTIVE FEEDBACK OVER THE LOWER GREAT
LAKES BY SATURDAY MORNING. THE NAM/ECMWF/CANADIAN REGIONAL ALL
DEPICTED THE SYSTEM SIMILARLY THROUGH SATURDAY...TRACKING IT
DIRECTLY OVER THE AREA YET AGAIN DURING THE AFTERNOON. WITH YET
ANOTHER STRONG INFLUX OF LOW LEVEL MOISTURE IN THE CARDS...AND
TEMPERATURES AGAIN SURGING INTO THE 90S...CAPE VALUES BY AFTERNOON
SHOOT UP INTO THE 2500-4000 J/KG RANGE WITH LIFTED INDEX VALUES
AROUND -9. THE COMBINATION OF STRONG LOW LEVEL THETA-E ADVECTION
DURING THE AFTERNOON HOURS AHEAD OF THE SHORT WAVE TROUGH AND A
DEEP LAYER FROM ROUGHLY 700 MB UP TO 400 MB OF NEUTRAL OR NEGATIVE
THETA-E LAPSE RATES SHOULD REALLY YIELD AN UNSTABLE COLUMN WITH
THE LOW LEVEL BOUNDARY RESULTING FROM THE LOW LEVEL ADVECTION
BEING A VERY EFFECTIVE CONVECTIVE INITIATION MECHANISM. SPC HAS
AGAIN PLACED THE AREA IN A SLIGHT RISK...AND GIVEN THE
AFOREMENTIONED INSTABILITY AND SYNOPTIC LIFT...THIS SEEMS EASILY
PRUDENT.
BEYOND SATURDAY...THE DETAILS OF THE FORECAST GET RATHER MURKY.
THERMAL PROFILES REMAIN FAIRLY SIMILAR DAY-TO-DAY...AND THE LARGE
SCALE PATTERN CHANGES EXCEEDINGLY LITTLE. THE PROBLEM QUICKLY
BECOMES TRACKING AND TIMING ANY SHORT WAVES IN THE RATHER FLAT
MIDDLE AND UPPER FLOW OVER THE AREA. AS A RESULT...A CHANCE OF
SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST WITH
TEMPERATURES NEAR PERSISTENCE. FRIES
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS SHOW THE MID LEVEL FLOW REMAINING NORTHWESTERLY
THROUGH MUCH OF NEXT WEEK AS A TROUGH ACROSS QUEBEC AND RIDGING
ACROSS THE CENTRAL PLAINS AMPLIFY. THE TIMING OF CONVECTION REMAINS
UNCERTAIN AS MODELS DIFFER ON TIMING AND PLACEMENT OF SHORT WAVE
TROUGHS IN FLOW. INCLUDED CHANCE POPS IN FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY AS A SURFACE WAVE TRACKS ACROSS THE GREAT LAKES
WEDNESDAY. THIS SYSTEM PUSHES A WARM FRONT NORTHWARD THROUGH THE
FORECAST AREA...FOLLOWED BY A COLD FRONT THURSDAY. THE BEST SHOT AT
GETTING A PERIOD OF DRY WEATHER WOULD BE ON FRIDAY AS A SURFACE
RIDGE TRIES TO BUILD IN FROM THE NORTH.
TEMPERATURES WILL STAY 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.
AN INTENSIFYING AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA IS
EXPECTED TO TRACK SOUTHEAST ACROSS CENTRAL OH BY LATE
AFTERNOON...AND COULD AFFECT OUR SOUTHERN TERMINALS AFTER 22Z.
CONFIDENCE IS GREAT ENOUGH TO INCLUDE TEMPO GROUPS FOR MVFR
RESTRICTIONS IN THUNDERSTORMS FOR KZZV...KHLG AND KMGW DURING
EARLY EVENING.
AREAS OF MVFR HAZE CAN BE EXPECTED LATER TONIGHT INTO SATURDAY
MORNING AT MOST TERMINALS.
WEST SURFACE WINDS AROUND 10 KT WILL DIMINISH TO 5 KT OR LESS
TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
SATURDAY AFTERNOON AS A SHORT WAVE TROUGH CROSSES THE REGION.
RESTRICTIONS ARE LIKELY.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR
RESTRICTIONS WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES
CROSS THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR OHZ039-040-048>050-
057>059-068-069.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ041.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WVZ001>004-012-021.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ022.
&&Hazardous weather outlook, Jun 29, 3:48 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT FRI JUN 29 2012 MDZ001-PAZ074-076-WVZ023-041-302000- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 348 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING. THERE IS A MODERATE RISK THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ020-021-029-031-073-075-WVZ022-302000- BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MONONGALIA- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON...A FEW OF WHICH HAVE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN THREATS WOULD BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ021-302000- MARION- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ041-302000- COLUMBIANA- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ007>009-013>016-022-023-302000- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 348 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039-040-048>050-057>059-068-069-WVZ001>004-012-302000- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 348 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 29, 6:29 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BLUE ROCK 39.80N 81.89W
06/29/2012 MUSKINGUM OH TRAINED SPOTTER
MULTIPLE TREES DOWN. ROOF BLOWN OFF. GARAGE DESTROYED.
&&
EVENT NUMBER PBZ1200538
RGLocal storm report, Jun 29, 6:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CAMBRIDGE 40.02N 81.59W
06/29/2012 GUERNSEY OH PUBLIC
STRUCTURAL DAMAGE
&&
EVENT NUMBER PBZ1200539
RGLocal storm report, Jun 29, 6:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG OLD WASHINGTON 40.04N 81.44W
06/29/2012 GUERNSEY OH FIRE DEPT/RESCUE
NUMEROUS STRUCTURAL DAMAGE. NUMEROUS TREES DOWN
0630 PM HAIL OLD WASHINGTON 40.04N 81.44W
06/29/2012 M1.00 INCH GUERNSEY OH FIRE DEPT/RESCUE
NUMEROUS STRUCTURAL DAMAGE. NUMEROUS TREES DOWN
&&
EVENT NUMBER PBZ1200540
EVENT NUMBER PBZ1200541
RGLocal storm report, Jun 29, 6:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WOODSFIELD 39.76N 81.12W
06/29/2012 E1.00 INCH MONROE OH TRAINED SPOTTER
0630 PM TSTM WND GST WOODSFIELD 39.76N 81.12W
06/29/2012 E50 MPH MONROE OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200542
EVENT NUMBER PBZ1200543
NWSLocal storm report, Jun 29, 7:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG NEW CONCORD 39.99N 81.73W
06/29/2012 MUSKINGUM OH TRAINED SPOTTER
LARGE TREES BLOWN DOWN.
&&
EVENT NUMBER PBZ1200544
NWSLocal storm report, Jun 29, 7:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BYESVILLE 39.97N 81.54W
06/29/2012 GUERNSEY OH TRAINED SPOTTER
ROOF BLOWN OFF HOUSE.
&&
EVENT NUMBER PBZ1200545
NWSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Marshall, Ohio, Wetzel | 60 min |
| Jun 29, 6:55 PM EDT | Heat Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 22 hr |
| Jun 29, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Marshall, Ohio | 60 min |
| Jun 29, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 54 min |
| Jun 28, 11:26 PM EDT | Special Weather Statement | PBZ | Forest | 49 min |
| Jun 28, 11:36 PM EDT | Special Weather Statement | PBZ | Mercer | 39 min |
| Jun 29, 12:01 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 44 min |
| Jun 29, 12:46 AM EDT | Special Weather Statement | PBZ | Clarion, Forest, Jefferson, Venango | 59 min |
| Jun 29, 1:33 AM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 27 min |
| Jun 29, 1:58 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jun 29, 7:57 PM EDT | Special Weather Statement | PBZ | Allegheny | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.